Hail, Clark
- When
- July 30, 2:50 PM CST
- Where
- Clark County, 3 mi SW of Thorp
- Measured
- 0.88 in hail
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.933, -90.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 30, 1:55 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT MON JUL 30 2001 MAIN FORECAST CONCERNS ARE THE HEAT AND HUMIDITY FOR THE NEXT COUPLE DAYS...ONGOING PCPN...AND THE CHANCE FOR SOME RELIEF WIDESPREAD RELIEF ON WEDNESDAY. THE 17Z SURFACE ANALYSIS PLACED A LOW OVER CENTRAL SD...WITH A WARM FRONT EXTENDING FROM THE LOW INTO NORTHCENTRAL WI...THEN TURNING SOUTHEAST INTO SOUTHERN LAKE MICHIGAN. LATEST 88-D IMAGERY INDICATED SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHERN WI...NORTH OR ALONG THE WARM FRONT. 12Z MODEL INITIALIZATIONS LOOK GOOD WITH NOTHING GLARING. SOLUTIONS ALSO REASONABLY CONSISTENT AND PRETTY CLOSE...EXCEPT...AGAIN...IN THE QPF FIELDS. ALTHOUGH THE MODELS HAVE HAD SOME DIFFICULTLY PICKING UP ALL THE CONVECTION OVER THE LAST COUPLE DAYS...FEEL THE ETA HAS DONE THE BETTER JOB OVERALL...AND WILL USE IT FOR FORECAST DETAILS. IN THE IMMEDIATE TERM...SHOWERS/STORMS CONTINUE TO ADVANCE TO THE SOUTH...MOVING INTO SOME FAVORABLY SURFACE BASED MOISTURE CONVERGENCE AND A BAROLCLINIC ZONE. THE BEST SUPPORT FOR THESE STORMS LOOKS TO BE OVER WESTERN WI CURRENTLY...BUT WILL SHIFT TO THW WEST TONIGHT. WILL ADD MENTION TO PORTIONS OF THE AREA FOR THIS EVENING AS A RESULT. THE UPPER LEVEL RIDGE AXIS WILL BE CENTERED NORTH-SOUTH ACROSS WI BY 12Z TUE...MOVING EAST AND ACQUIRING A POSITIVE TILT BY WED AFTERNOON. THE AXIS WILL THEN TILT FROM NORTHEAST MICH INTO THE SOUTHERN PLAINS. THIS IS IN RESPONSE TO A SHORTWAVE THAT MOVED ONTO THE PAC COAST THIS MORNING...AND WILL SPIN EAST NORTHEAST ACROSS THE NORTHERN PLAINS LATE TUESDAY NIGHT. THE RIDGE WILL SERVE TO INHIBIT CONVECTION ACROSS THE FORECAST AREA ON TUESDAY THROUGH TUESDAY EVENING...BEFORE FINALLY GIVING AWAY TO THE COLD FRONT ON WEDNESDAY. TONIGHT...LOW LEVEL JET AND MOISTURE TRANSPORT POINT TO MCS DEVELOPMENT OVER ND. ETA QPF DOES PAINT SOME PCPN OVER IOWA...WHICH LOOKS TO BE IN RESPONSE TO 850 THETA-E ADVECTION AND DEWPOINT GRADIENT...ALONG WITH SOME SURFACE MOISTURE CONVERGENCE. MODELS DO NOT ACCOUNT FOR THE ONGOING PCPN...KEEPING THE BETTER FORCING TO THE WEST. AS MENTIONED ABOVE...BASED ON THE CURRENT PCPN AND AVAILABLE FORCING...WILL ADD PCPN MENTION FOR THIS EVENING ACROSS PORTIONS OF THE AREA...MOSTLY NORTH AND WEST. FOR THE MCS...CORFIDI VECTORS WOULD MOVE IT MOSTLY NORTHEAST...ON THE EDGE OF THE CAP AND ALONG AND NORTH OF THE SURFACE BOUNDARY (WHICH SHOULD RUN FROM A LOW OVER WESTERN SD INTO NORTHERN MN TONIGHT). FOR TUESDAY...A VERY SIMILAR DAY TO TODAY...BUT LIKELY A COUPLE DEGREES WARMER AND A BIT MORE HUMID. TYPICAL SUMMER WEATHER...IF YOU LIVE IN THE AMAZON. THIS COMBINATION OF HIGHS 90 OR GREATER AND DEWPOINTS 70 OR GREATER WILL CREATE HEAT INDICES FROM 100 TO 105 DEGREES. THIS IS GETTING CLOSE TO A HEAT ADVISORY...BUT A BIT BELOW CRITERIA...SO WILL NOT ISSUE ONE BUT KEEP HEAT INDICES MENTIONED IN THE FORECAST. TUESDAY NIGHT...THE ACTIVITY WILL STAY ALONG THE COLD FRONT...WITH THE LOW LEVEL MOISTURE RETURN AND JET PUNCHING INTO THIS BOUNDARY. AGAIN...THIS SHOULD KEEP MOST OF THE AREA DRY...WITH PCPN INCREASING TOWARD WED MORNING...ESPECIALLY TO THE WEST. WEDNESDAY LOOKS LIKE A PRETTY GOOD CHANCE FOR SOME WETTING...WITH THE FRONT SLIDING ACROSS THE AREA DURING THE DAY. TEMPERATURES WILL PROBABLY BE TEMPERED A BIT FOR WEDNESDAY...DEPENDING ON THE CLOUD COVER AHEAD OF THE FRONT...AND THE TIME IS PASSES THROUGH. REGARDLESS...TEMPERATURES WILL RETURN TO MORE SEASONABLE READINGS FOR THURSDAY...ALONG WITH LESS HUMID CONDITIONS. COORDINATED WITH DMX. .LSE...NONE. RIECK
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-310500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT MON JUL 30 2001
HAZARD - SCATTERED THUNDERSTORMS.
TIMING - EARLY THIS AFTERNOON AND AGAIN LATE TONIGHT.
LOCATION - EARLY THIS AFTERNOON CLARK/TAYLOR COUNTIES.
TONIGHT MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA.
DISCUSSION - A COMPLEX OF THUNDERSTORMS OVER NORTHERN WISCONSIN IS
EXPECTED TO SLOWLY WEAKEN AS THEY TRACK SOUTHEAST THROUGH EARLY
AFTERNOON...AFFECTING MAINLY CLARK AND TAYLOR COUNTIES. MAIN THREAT
WILL BE HAIL AND GUSTY WINDS.
THE FLOW OF WARM...MOIST...AND UNSTABLE AIR INTO THE AREA WILL
CONTINUE TONIGHT. THUNDERSTORMS ARE EXPECTED ALONG A TROUGH IN
EASTERN SOUTH DAKOTA AND FAR WESTERN MINNESOTA THIS AFTERNOON...THEN
MOVE EAST TONIGHT AND REACH SOUTHEAST MINNESOTA AND NORTHEAST IOWA
LATER TONIGHT. THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE EAST
INTO LESS WIND SHEAR. THIS...PLUS THE LATE NIGHT TIMING...IS EXPECTED
TO KEEP ANY STORMS THAT MOVE IN BELOW SEVERE LIMITS.
SPOTTER INFORMATION - SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS
TIME.
RABERDINGThe La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256704.